MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HOOK PROBE 2.2MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. HOOK PROBE 2.2MM; ACCESSORIES,ARTHROSCOPIC
Model Number 3312
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference: (b)(4).
 
Event or Problem Description
It was reported that during a small joint arthroscopy, internal to the patient, the hook probe has a sharper cut at the hook than before.The procedure was completed without significant delay with a different surgical technique.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided images revealed that the probes shown appeared to be more rectangular and less polished than the standard probes.The ends of the devices appeared to have sharp edges.A visual inspection revealed that four devices were returned in similar condition.The tips of the probes were sharp and appeared to be unfinished.The edges were not smooth.The laser markings were clear and there was minimal wear on the devices.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the drawing found that the sharp edges at the tip must be broken.The tip is also specified to have been blasted with glass beads to break sharp edges.It must have a smooth transition throughout the radius.The complaint was confirmed, and the root cause was associated with manufacturing.A complaint notification was issued to manufacturing management to mitigate future occurrences.Internal complaint reference: (b)(4).

Brand Name
HOOK PROBE 2.2MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11334446
Report Number1219602-2021-00334
Device Sequence Number823919
Product Code NBH
UDI-Device Identifier03596010115577
UDI-Public03596010115577
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3312
Device Catalogue Number3312
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;